MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a hawkone m with a 6f 45cm non-medtronic sheath for treatment of a calcified/plaque lesion in the patients right proximal common iliac artery.The vessel was described as slightly calcified and slightly tortuous.The ifu was followed and the hawkone m was prepped without issue.The vessel was not pre-dilated.It was reported that severe resistance was experienced when attempting to withdraw the device.The wire wrapped around the nosecone of the hawkone m.The nosecone became bent resulting in tip detachment.The tip was reported to have separated at the hinge pin.The guidewire was reported to have been torn from the distal tip.Two cut downs were carried out to remove the detached portion.A non-medtronic stent was placed and the procedure was completed.The patient was reported to be stable.
 
Additional Manufacturer Narrative
Additional information: the nosecone did not completely detach.The two cut downs were performed on both groins to remove the nosecone.The hawkone was not received for evaluation.No ancillary devices from the procedure were received.A single photograph of a cine image was received for evaluation.The cine image shows the cutter housing in the vessel anatomy.The cutter head is not visible in the cutter housing cutter window.The cutter housing does not appear to be separated from the cutter shaft.The cutter housing appears to be separated from the cutter distal assembly coil housing and distal tip.A guidewire appears to run from the cutter housing to the coil housing and distal tip.Based on the cine image the guidewire appears to be prolapsed and the guidewire lumen appears to be zippered.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key8128067
Report Number2183870-2018-00561
Device Sequence Number1625424
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2020
Device Catalogue NumberH1-M
Device Lot NumberA516437
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;